Alert archive / Indiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 159, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 26, 2009, 2:30 AM EDT for Boone County, Kentucky; Dearborn County, Ohio County, Ripley County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2009, 2:30 AM EDT (06:30 UTC)
- Expired
- Jun 26, 2009, 3:00 AM EDT
- In force
- 30 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Dearborn County, IN, Ohio County, IN, Ripley County, IN, Boone County, KY
The radar
The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.5 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2029 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:11 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 26, 1:11 AM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 111 AM EDT FRI JUN 26 2009 .SYNOPSIS... A COLD FRONT WILL MOVE INTO THE REGION TONIGHT...SLOWLY SAGGING SOUTH ACROSS THE AREA ON FRIDAY. HIGH PRESSURE WILL BUILD INTO THE AREA FRIDAY NIGHT. THE NEXT COLD FRONT IS EXPECTED TO ARRIVE SATURDAY NIGHT. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... COLD FRONT WILL SLOWLY SAG TO THE NW PART OF THE FORECAST AREA TONIGHT. WITH A MODERATELY UNSTABLE AIRMASS AND SOME LOW LEVEL FORCING...SHOWERS AND AND THUNDERSTORMS WILL CONTINUE...MOST NUMEROUS ACRS THE NRN ZONES. HAVE KEPT 40 POPS SOUTH AND 60 POPS NORTH. WITH AN UNSTABLE AIRMASS...ISOLATED SEVERE STORMS CAN NOT BE RULED OUT. OVERNIGHT LOWS WILL RANGE FROM THE UPPER 60S TO THE LOWER 70S. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/... COLD FRONT WILL SLOWLY SAG SOUTH TO THE NRN FCST AREA BY FRIDAY MORNING. CONVECTION SHOULD SHOW SOME DECREASING TREND TOWARD MORNING DUE TO THE LACK OF STRONG LOW LVL FORCING...BUT IT SHOULD NOT COMPLETELY SHUT OFF. FRONT WILL TRAVERSE SLOWLY ACRS THE SRN HALF OF THE FCST AREA FRIDAY AFTN. HAVE KEPT 20 AND 30 POPS ALONG AND AHEAD OF THE FRONT. COLD FRONT SHOULD BE SOUTH OF THE REGION BY FRIDAY NIGHT...ENDING THE THREAT FOR ADDITIONAL RAIN. SFC HIGH PRESSURE WILL THEN BUILD INTO OUR AREA FROM THE NORTH. DESPITE FRONTAL PASSAGE...TEMPS WILL CONTINUE ON THE WARM SIDE AS COOLEST AIR WILL REMAIN TO OUR NE. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... HIGH PRESSURE ACROSS THE AREA AT THE BEGINNING OF THE PERIOD WILL QUICKLY MOVE OFF TO THE SOUTHEAST AS A COLD FRONT APPROACHES. THE FRONT WILL MOVE THROUGH THE AREA LATE SATURDAY NIGHT INTO SUNDAY MORNING BRINGING SHOWERS AND THUNDERSTORMS. AN UPPER LOW WILL DROP SOUTHEAST THROUGH THE GREAT LAKES DURING THE FIRST HALF OF THE WEEK. THIS WILL BRING COOLER CONDITIONS AND THE POTENTIAL FOR DIURNAL SHOWERS AND THUNDERSTORMS. HAVE LIMITED POPS TO LOW CHANCE AT THIS POINT MAINLY FOR THE NORTHEAST ZONES. BY THURSDAY THE UPPER LOW WILL MOVE OFF THE EAST. SO TEMPERATURES WILL BE ABLE TO REBOUND CLOSE TO NORMAL WITH DRY CONDITIONS. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... ONGOING CONVECTION APPEARS TO BE LIMITED TO AREAS SW OF KCMH/LCK THOUGH THESE SITES WILL BE CLIPPED BY PASSING SHOWERS WITH CORES TO THE SOUTHWEST FOR THE NEXT SEVERAL HOURS. STORMS OVER SW OH NEARER THE CVG/LUK AREAS APPEAR TO HAVE A WESTWARD COMPONENT THAT IS KICKING IN AT ISSUANCE TIME AND MAY KEEP SOME ACTIVITY OUT OF KCVG FOR A PERIOD THIS EARLY MORNING. IN EITHER CASE...PATCHY GROUND FOG IS EXPECTED TO OCCUR WHERE THE STORMS DO NOT WASH OUT THE ATMOSPHERE. THIS WILL LIKELY OCCURE MORE TOMORROW AS A LITTLE COOLER...NORTHERLY FLOW KICKS IN AFTER SIGNIFICANT RAINFALL THAT IS OCCURRING NOW. CLOUD DECK WILL LIKELY GO BROKEN BUT REMAIN VFR FOR A TIME LATE TOMORROW MORNING AND EARLY AFTERNOON. DRIER AIR WORKS IN AND SCATTERS OUT THE BKN DECK FROM NW- SE THROUGH THE COURSE OF THE AFTERNOON. THE WORST OF THE STORMS TONIGHT WILL SEE DISTINCT CORES DROP VSBYS TO LIFR WITH HEAVY RAIN AND HAIL. ERRATIC WIND DIRECTIONS WILL OCCUR UNTIL DAYBREAK DUE TO THUNDERSTORM OUTFLOW. OUTLOOK...THUNDERSTORMS ARE POSSIBLE ON SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...HICKMAN SHORT TERM...HICKMAN LONG TERM... AVIATION...FRANKS
Hazardous weather outlook, Jun 25, 11:40 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1140 PM EDT THU JUN 25 2009 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-270345- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 1140 PM EDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. OCCASIONAL THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS. LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH SOME OF THE STORMS. LARGE HAIL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 25, 11:30 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1130 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM HAIL HAMILTON 39.39N 84.56W
06/25/2009 E2.50 INCH BUTLER OH TRAINED SPOTTER
&&
SFHLocal storm report, Jun 26, 12:00 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1200 AM EDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL HAMILTON 39.39N 84.56W
06/25/2009 E1.00 INCH BUTLER OH LAW ENFORCEMENT
&&
SFHLocal storm report, Jun 26, 12:02 AM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1202 AM EDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG 5 N HAMILTON 39.46N 84.56W
06/25/2009 BUTLER OH LAW ENFORCEMENT
TREES DOWN IN SAINT CLAIR TOWNSHIP.
&&
SFHLocal storm report, Jun 26, 12:07 AM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1207 AM EDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM FLASH FLOOD HAMILTON 39.39N 84.56W
06/26/2009 BUTLER OH LAW ENFORCEMENT
NUMEROUS ROADS WITH HIGH WATER ON THEM.
&&
SFHLocal storm report, Jun 26, 12:20 AM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1220 AM EDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 AM TSTM WND DMG 1 SE HAMILTON 39.38N 84.55W
06/26/2009 BUTLER OH PUBLIC
SEVERAL BRANCHES AND SMALL TREES DOWN ALONG ROUTE 4 IN
FAIRFIELD TOWNSHIP...BETWEEN HAMILTON AND WEST CHESTER.
&&
MIKEGLocal storm report, Jun 26, 12:22 AM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1222 AM EDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HAIL HAMILTON 39.39N 84.56W
06/25/2009 E1.75 INCH BUTLER OH PUBLIC
&&
SFHThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:18 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 57 min |
| Jun 25, 8:54 PM EDT | Areal Flood Advisory | ILN | Madison | 2 hr |
| Jun 25, 9:08 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Licking, Pickaway | 37 min |
| Jun 25, 9:24 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Pickaway, Ross | 51 min |
| Jun 25, 9:35 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison, Pickaway | 40 min |
| Jun 25, 10:01 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Pickaway | 44 min |
| Jun 25, 10:04 PM EDT | Areal Flood Advisory | ILN | Franklin, Licking | 3 hr |
| Jun 25, 10:27 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 63 min |
| Jun 25, 10:46 PM EDT | Areal Flood Advisory | ILN | Delaware, Licking | 3 hr |
| Jun 25, 11:04 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton, Warren | 41 min |
| Jun 25, 11:39 PM EDT | Areal Flood Advisory | ILN | Butler | 3 hr |
| Jun 25, 11:44 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton, Warren | 46 min |
| Jun 25, 11:50 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery | 55 min |
| Jun 25, 11:52 PM EDT | Flash Flood Warning | ILN | Butler | 3 hr |
| Jun 25, 11:59 PM EDT | Areal Flood Advisory | ILN | Darke, Miami | 3 hr |
| Jun 26, 12:16 AM EDT | Severe Thunderstorm Warning | ILN | Clinton, Highland | 31 min |
| Jun 26, 12:32 AM EDT | Areal Flood Advisory | ILN | Clark, Greene, Montgomery | 4 hr |
| Jun 26, 12:54 AM EDT | Areal Flood Advisory | ILN | Darke, Preble | 4 hr |
| Jun 26, 1:01 AM EDT | Severe Thunderstorm Warning | ILN | Fayette, Highland, Pike, Ross | 44 min |
| Jun 26, 1:27 AM EDT | Areal Flood Advisory | ILN | Warren | 3 hr |
| Jun 26, 1:41 AM EDT | Flash Flood Warning | ILN | Butler | 3 hr |
| Jun 26, 1:47 AM EDT | Areal Flood Advisory | ILN | Fayette, Ross | 3 hr |
| Jun 26, 1:58 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton | 47 min |
| Jun 26, 1:59 AM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton | 3 hr |
| Jun 26, 2:29 AM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 61 min |
| Jun 26, 2:37 AM EDT | Flash Flood Warning | ILN | Clermont, Hamilton, Warren | 3 hr |
| Jun 26, 3:33 AM EDT | Areal Flood Advisory | ILN | Adams, Brown, Highland, Scioto | 3 hr |
| Jun 26, 3:24 AM EDT | Areal Flood Advisory | ILN | Carroll, Gallatin, Grant, Owen, Pendleton | 3 hr |
| Jun 26, 2:36 AM EDT | Areal Flood Advisory | ILN | Dearborn, Franklin, Ripley | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2009Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.